MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
The facility reported difficulty in threading the midline catheter during placement.It was stated that after unsuccessful attempt, it was noted that the catheter was shorter when pulled out of the patient's right arm.X-ray confirmed retained catheter fragment.Surgeon performed successful foreign body retrieval.

Brand Name
20 GAUGE POWERGLIDE PRO MIDLINE CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6721625
Report Number3006260740-2017-01062
Device Sequence Number19098492
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/18/2017
Report Date (Section F) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/19/2017
Event Location Hospital
Date Report to Manufacturer06/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight59
Date Report Sent to FDA06/29/2017